Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jun 2, 2021, 8:41 PM CDT for Travis County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2021, 8:41 PM CDT (01:41 UTC)
- Expired
- Jun 2, 2021, 9:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Austin/San Antonio, TX
County Travis County, TX
The radar
The Ft Hood radar (KGRK), 47 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
840 WWUS84 KEWX 030141 SPSEWX Special Weather Statement National Weather Service Austin/San Antonio TX 841 PM CDT Wed Jun 2 2021 TXZ173-192-030230- Williamson TX-Travis TX- 841 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WILLIAMSON AND NORTHEASTERN TRAVIS COUNTIES UNTIL 930 PM CDT... At 841 PM CDT, Doppler radar was tracking a strong thunderstorm near Pflugerville. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Austin, Round Rock, Pflugerville, Elgin, Windemere, Hutto, Manor, West Lake Hills, Coupland, Hornsby Bend, Webberville, Rices Crossing, Wells Branch, Camp Mabry and Garfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3030 9782 3053 9763 3046 9735 3020 9751 TIME...MOT...LOC 0141Z 290DEG 4KT 3042 9753 $$ PLATT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 2, 8:38 PM CDT, 3 minutes earlier.
Area forecast discussion, Jun 2, 8:38 PM CDT, 3 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 838 PM CDT Wed Jun 2 2021 .UPDATE... Adjusted the PoPs upward in the short term along and east of the I-10/37 corridor as the 00Z HRRR, which has initiated fairly well compared to previous runs, shows the current convective complex advancing across that region. An isolated severe thunderstorm remains possible with large hail and strong winds. Given heavy rainfall rates, concern for flooding also exists where cells are capable of producing 1 to 3 inches quickly. Additionally, still showing some signals on models for a possible second convective complex approaching from west Texas late overnight into Thursday. && .PREV DISCUSSION... /ISSUED 650 PM CDT Wed Jun 2 2021/ AVIATION...00Z TAF Package VFR conditions begin the period at the TAF sites and that trend should continue throughout much of tonight. However, that depends largely on the evolution of ongoing convection. Latest guidance paints low confidence, but some activity may move into the region from the Hill Country later this evening into tonight. The late overnight hours through Thursday seems to feature the better opportunity for possible impacts from rain and/or convection with the possible approach of a complex of activity from the north- northwest. However, placement and timing of any activity with the complex is difficult to pinpoint and resulting in a overall low confidence forecast. MVFR ceilings likely develop during Thursday morning and will last through the remainder of the TAF period. PREV DISCUSSION... /ISSUED 448 PM CDT Wed Jun 2 2021/ UPDATE... Elected to make adjustments to the PoPs through the rest of today and into tomorrow given the latest observational trends and hi-res model guidance. Have generally lowered the PoP values through 12Z Thursday. Highest concentration of scattered activity this evening should continue to primarily focus across the Hill country into the Travis/Williamson County area and across the coastal plains. Once daytime heating is lost, models indicate that some kind of lull may develop later tonight and into the overnight hours. The latest 18Z HRRR and 3km NAMNEST then show the formation and/or the advancement of a MCS across the region from early Thursday morning through the day. Despite low confidence on exact timing and placement regarding this complex, this will be when PoPs will be highest across South- Central Texas over the next 36 to 48 hours. PREV DISCUSSION... /ISSUED 224 PM CDT Wed Jun 2 2021/ SHORT TERM (Tonight through Thursday Night)... A deep upper level trough extends from the Central Plains to the northern Baja Peninsula this afternoon with southwesterly flow over Texas. At the surface warm, moist air remains in place with temperatures in the 80s and dewpoints in the middle 60s to the lower 70s. Isolated convection has begun over the eastern half of South Central Texas. The forecast has changed very little today. The southern part of the upper trough will close off during the next 12 to 24 hours and drift across northern Mexico. As shortwaves rotate through this pattern they will initiate convection over the region. This afternoon and evening conditions are conducive for strong to severe thunderstorms across the northern part of our CWA where SPC has issued a slight risk for large hail and damaging winds. South of the slight risk is a marginal risk for most of the rest of South Central Texas. PW values across the area are above 1.5" and this will make locally heavy rain possible as well. Short term models a bit scattered in their solutions for this evening. It's hard to say where convection will develop and move. But storms that do form will be capable of producing a quick 1-2 inches of rain. Convection will continue overnight and into Thursday. Timing and location are hard to determine at this time. The airmass will remain essentially unchanged, so locally heavy rain will be possible again Thursday and Thursday night. LONG TERM (Friday through Wednesday)... The long term forecast shows some, but only little improvement to the upper pattern. Friday, an upper low, currently over Baja, gets absorbed into the trough before cutting back off over Texas. This upper low hangs out though the weekend causing multiple rounds of showers and storms at various locations spread throughout the CWA. So with little time to recover from the saturated soils from previous rain, areas will need to be monitored for flash flooding and/or river flooding. By early to mid-week next week, the upper low over Texas moves northeast while the upper ridge peeks in from the west. For the rest of the long term forecast, POPs will be split west to east, with rain chances east and dry out west. Temperatures through the long-term stay below normal with highs in the 80s through the period. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 68 81 68 80 68 / 70 60 40 60 50 Austin Bergstrom Intl Airport 68 81 68 80 67 / 70 60 40 60 50 New Braunfels Muni Airport 70 82 68 82 68 / 50 60 40 60 50 Burnet Muni Airport 66 80 66 79 66 / 70 60 30 60 40 Del Rio Intl Airport 72 86 69 84 69 / 30 50 40 60 40 Georgetown Muni Airport 67 81 67 80 67 / 70 60 30 60 40 Hondo Muni Airport 68 82 67 80 66 / 40 60 40 60 50 San Marcos Muni Airport 69 82 67 81 67 / 60 60 40 60 50 La Grange - Fayette Regional 70 84 70 82 70 / 40 60 40 60 50 San Antonio Intl Airport 70 81 68 80 68 / 50 60 50 60 60 Stinson Muni Airport 71 83 70 82 69 / 40 60 40 60 50 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Brady Long-Term...Platt
Hazardous weather outlook, Jun 2, 4:14 AM CDT, 16 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 414 AM CDT Wed Jun 2 2021 TXZ171>173-183>194-202>209-217>225-228-031000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 414 AM CDT Wed Jun 2 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Isolated to scattered showers and thunderstorms are forecast this afternoon and early evening. A few storms could become strong, with gusty winds and locally heavy downpours. A better chance for showers and thunderstorms will develop late tonight into Thursday morning across portions of the area. Some storms could become strong to severe, producing hail and damaging wind gusts. In addition, pockets of heavy rainfall are possible, which could produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Several more opportunities for showers and thunderstorms are expected Thursday through the weekend, primarily favoring the afternoon and into the evening/nighttime hours. Some of these storms may be strong to severe with main weather hazards being large hail and damaging winds. Localized flash flooding is also a concern due to previous rain events over the past two weeks or so. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather or flooding to the National Weather Service.
In the hours before
Special weather statement, Jun 2, 3:45 PM CDT, 4 hours 56 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 345 PM CDT Wed Jun 2 2021 TXZ225-022130- Lavaca TX- 345 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAVACA COUNTY UNTIL 430 PM CDT... At 344 PM CDT, Doppler radar was tracking a strong thunderstorm near Speaks, or 20 miles southeast of Hallettsville, moving northeast at 10 mph. Nickel size hail will be possible with this storm. Locations impacted include... Speaks and Farm to Market Road 2437. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2923 9671 2928 9678 2946 9668 2934 9656 TIME...MOT...LOC 2044Z 218DEG 11KT 2928 9666 PLATT
Special weather statement, Jun 2, 5:27 PM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
527 PM CDT Wed Jun 2 2021
TXZ173-022315-
Williamson TX-
527 PM CDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILLIAMSON COUNTY
UNTIL 615 PM CDT...
At 526 PM CDT, Doppler radar was tracking a strong thunderstorm over
Florence, or 11 miles northwest of Serenada, moving east at 10 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Jarrell, Florence and Andice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3090 9777 3087 9763 3086 9759 3079 9762
3078 9789 3083 9791 3091 9783
TIME...MOT...LOC 2226Z 255DEG 11KT 3083 9781
PLATTSpecial weather statement, Jun 2, 5:43 PM CDT, 2 hours 58 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 543 PM CDT Wed Jun 2 2021 TXZ173-022330- Williamson TX- 543 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILLIAMSON COUNTY UNTIL 630 PM CDT... At 543 PM CDT, Doppler radar was tracking a strong thunderstorm near Weir, or 7 miles east of Georgetown, moving east at 10 mph. Nickel size hail will be possible with this storm. Locations impacted include... Round Rock, Georgetown, Taylor, Granger, Thrall, Weir, Jonah, Hoxie and Waterloo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3057 9764 3066 9765 3076 9738 3059 9729 TIME...MOT...LOC 2243Z 256DEG 14KT 3063 9758 PLATT
Local storm report, Jun 2, 7:18 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
718 PM CDT WED JUN 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL 2 SW WEIR 30.65N 97.62W
06/02/2021 U0.50 INCH WILLIAMSON TX PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
&&
EMPLocal storm report, Jun 2, 7:24 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
724 PM CDT WED JUN 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL 2 S WEIR 30.65N 97.59W
06/02/2021 E0.70 INCH WILLIAMSON TX BROADCAST MEDIA
DIME SIZE HAIL AT INTERSECTION OF HWY 29 AND
CR 100. TIME ESTIMATED VIA RADAR.
&&
MBSpecial weather statement, Jun 2, 8:41 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 841 PM CDT Wed Jun 2 2021 TXZ173-192-030230- Williamson TX-Travis TX- 841 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WILLIAMSON AND NORTHEASTERN TRAVIS COUNTIES UNTIL 930 PM CDT... At 841 PM CDT, Doppler radar was tracking a strong thunderstorm near Pflugerville. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Austin, Round Rock, Pflugerville, Elgin, Windemere, Hutto, Manor, West Lake Hills, Coupland, Hornsby Bend, Webberville, Rices Crossing, Wells Branch, Camp Mabry and Garfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3030 9782 3053 9763 3046 9735 3020 9751 TIME...MOT...LOC 0141Z 290DEG 4KT 3042 9753 PLATT
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 53 min |
| Jun 2, 7:59 PM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 3 hr |
| Jun 2, 8:23 PM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| Jun 2, 8:29 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 61 min |
| Jun 2, 8:50 PM CDT | Flash Flood Warning | EWX | Burnet, Williamson | 3 hr |
| Jun 2, 9:17 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Travis, Williamson | 58 min |
| Jun 2, 9:50 PM CDT | Special Weather Statement | EWX | Lee | 40 min |
| Jun 2, 9:52 PM CDT | Special Weather Statement | EWX | Williamson | 38 min |
| Jun 2, 10:14 PM CDT | Special Weather Statement | EWX | Bastrop, Travis | 46 min |
| Jun 3, 8:21 AM CDT | Areal Flood Advisory | EWX | Llano | 3 hr |
| Jun 3, 9:42 AM CDT | Areal Flood Advisory | EWX | Blanco, Gillespie, Hays, Kendall | 3 hr |
| Jun 3, 12:34 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Wilson | 3 hr |
| Jun 3, 1:45 PM CDT | Areal Flood Advisory | EWX | Bastrop, Lee, Travis | 2 hr |
| Jun 3, 1:51 PM CDT | Areal Flood Advisory | EWX | Bexar, DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 3 hr |
| Jun 3, 2:42 PM CDT | Areal Flood Advisory | EWX | Atascosa, Karnes, Wilson | 4 hr |
| Jun 3, 2:49 PM CDT | River Flood Warning | EWX | Blanco | 6 hr |
| Jun 3, 3:44 PM CDT | Areal Flood Advisory | EWX | DeWitt, Lavaca | 5 hr |
| Jun 3, 5:03 PM CDT | Areal Flood Advisory | EWX | DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 3 hr |
| Jun 3, 5:22 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Gonzales, Guadalupe, Lavaca | 3 hr |
| Jun 3, 6:05 PM CDT | River Flood Warning | EWX | DeWitt | 3 days |
| Jun 3, 6:45 PM CDT | Areal Flood Advisory | EWX | Karnes, Wilson | 2 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.